Alert archive / Nebraska / Wind Advisories in 2011

Wind Advisory 17, NWS Omaha, NE

November 15, 201110 counties in Nebraska; Monona County, Iowa

NWS Omaha, NE issued this wind advisory at Nov 15, 2011, 3:23 AM CST for 10 counties in Nebraska; Monona County, Iowa. It took effect at Nov 15, 2011, 10:00 AM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2011, 3:23 AM CST (09:23 UTC)
In effect from
Nov 15, 2011, 10:00 AM CST
Expired
Nov 15, 2011, 2:09 PM CST
In force
4 hr
Issued by
NWS Omaha, NE

Counties Monona County, IA, Antelope County, NE, Burt County, NE, Cedar County, NE, Cuming County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2563 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WWUS73 KOAX 150923
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
323 AM CST TUE NOV 15 2011

...STRONG NORTHWEST WINDS TODAY...

.SURFACE LOW PRESSURE DEEPENING OVER THE UPPER MIDWEST THIS
AFTERNOON WILL RESULT IN NORTHWEST WINDS OF 25 TO 35 MPH...WITH
GUSTS AROUND 40 MPH.

IAZ043-NEZ011-012-015>018-031>034-151730-
/O.NEW.KOAX.WI.Y.0017.111115T1600Z-111115T2300Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-MADISON-STANTON-
CUMING-BURT-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON...
BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...
LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...
WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR
323 AM CST TUE NOV 15 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. 

* WINDS...WILL INCREASE OUT OF THE NORTHWEST 25 TO 35 MPH THIS
  AFTERNOON...WITH GUSTS AROUND 40 MPH.

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING LIGHT WEIGHT AND
  HIGH PROFILE VEHICLES DIFFICULT. LOOSE AND LIGHTWEIGHT OUTDOOR
  OBJECTS SHOULD BE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. USE
EXTRA CAUTION.

&&

$$
2 follow-up statements
555 
WWUS73 KOAX 151605
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1005 AM CST TUE NOV 15 2011

...STRONG NORTHWEST WINDS TODAY...

.SURFACE LOW PRESSURE OVER THE UPPER MIDWEST THIS AFTERNOON WILL
RESULT IN NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 40
MPH.

IAZ043-NEZ011-012-015>018-031>034-152300-
/O.CON.KOAX.WI.Y.0017.000000T0000Z-111115T2300Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-MADISON-STANTON-
CUMING-BURT-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON...
BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...
LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...
WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR
1005 AM CST TUE NOV 15 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 40 MPH.

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING LIGHT WEIGHT AND 
  HIGH PROFILE VEHICLES DIFFICULT. LOOSE AND LIGHTWEIGHT OUTDOOR 
  OBJECTS SHOULD BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. USE
EXTRA CAUTION.

&&

$$
278 
WWUS73 KOAX 152009
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
209 PM CST TUE NOV 15 2011

IAZ043-NEZ011-012-015>018-031>034-152115-
/O.CAN.KOAX.WI.Y.0017.000000T0000Z-111115T2300Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-MADISON-STANTON-
CUMING-BURT-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON...
BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...
LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...
WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR
209 PM CST TUE NOV 15 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

STRONG NORTHWEST WINDS HAD NOT DEVELOPED AS EXPECTED.

ALTHOUGH BREEZY CONDITIONS WILL CONTINUE ACROSS THE AREA
THIS AFTERNOON...WINDS WILL GENERALLY REMAIN IN THE 20 TO
30 MPH RANGE BEFORE DIMINISHING TOWARD SUNSET.

$$

FOBERT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Nov 14, 11:32 PM CST, 3 hours 51 minutes earlier.

Area forecast discussion, Nov 14, 11:32 PM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1132 PM CST MON NOV 14 2011

.AVIATION...

06Z TAFS FOR KOMA...KLNK...KOFK

VFR CONDITIONS EXPECTED THROUGH THE PERIOD. SOUTH OR SOUTHWEST
WINDS WILL OCCUR OVERNIGHT...THEN SHIFT TO NORTHWEST TUESDAY
MORNING. WINDS WILL BECOME GUSTY BY AFTERNOON. OTHERWISE...AN
UPPER LEVEL DISTURBANCE WILL TRACK ACROSS THE REGION OVERNIGHT.
BROKEN CLOUDS AROUND 9000-15000 FEET SHOULD MOVE OUT BY AROUND
OR BEFORE 12Z.

&&

.PREV DISCUSSION... /ISSUED 355 PM CST MON NOV 14 2011/

SHORT TERM...TONIGHT THRU THURSDAY.
TEMPERATURES ARE THE PRIMARY CONCERN IN THE SHORT TERM. BROAD UPPER
TROF CONTINUES THROUGH THE CENTRAL CONUS WITH A FEW WEAK SHORTWAVES
EMBEDDED THROUGH THE FLOW. WITH LACK OF MOISTURE ACROSS THE
REGION...WILL CONTINUE WITH A DRY FORECAST DESPITE WEAK FORCING
MOVING ACROSS WITH EMBEDDED SHORTWAVES. COLD FRONT WILL BE PUSHING
INTO THE NRN COUNTIES BY 12Z WITH STRONGEST CCA COMING TUE NIGHT
INTO WED. HAVE LOWERED TEMPS BOTH WED AND THUR MORNINGS. 850MBTEMPS
ARE PROGGED TO APPROACH -6 TO -8C. WE ARE STILL SLIGHTLY ABOVE
GUIDANCE FOR LOWS SO WILL BE WATCHING CLOSELY. STRONG WARM AIR
ADVECTION SETS UP BY THURSDAY.

LONG TERM...THURSDAY NIGHT THROUGH MONDAY.
SNOW EVENT FOR THE NORTHERN PLAINS AND THEN MUCH COLDER TEMPERATURES
FOR THE MISSOURI RIVER VALLEY.

THURSDAY NIGHT THROUGH FRIDAY NIGHT...A COLD FRONT WILL BE
APPROACHING AND MOVING INTO THE PLAINS. THE BULK OF THE PRECIPITATION
IS POST-FRONTAL AND TO THE NORTH OF THE FORECAST AREA. THE COLD
FRONT MOVES IN SATURDAY WITH BRISK NORTHWEST WINDS...BUT AT THIS
TIME STILL MAINLY DRY. WILL MAINTAIN SMALL POPS FRIDAY NIGHT AND
SATURDAY ESPECIALLY IN THE NORTHEAST AND EAST. WILL NEED TO
MONITOR THE MOISTURE SHOULD IT MAKE IT FARTHER SOUTH AS WITH THE
COLD TEMPERATURES...LIGHT SNOW AND FLURRIES COULD PUSH SOUTH.
SURFACE HIGH PRESSURE WILL BUILD IN FOR SUNDAY WITH LOWS IN THE
20S AND HIGHS IN THE 30S TO LOWER 40S.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

AVIATION...MILLER
SHORT TERM...KERN
LONG TERM...ZAPOTOCNY
Hazardous weather outlook, Nov 14, 4:09 PM CST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
409 PM CST MON NOV 14 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-151215-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
409 PM CST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TUESDAY.

KERN

Nearby

Wind Advisories in Nebraska, 2011Wind Advisories in Iowa, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.